Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Suffering from Migraine, taking Vasograin tablet. Is it safe to take this medicine?

Hi. I am a 35 year old gentleman. I have been suffering with migraine for the last 15-20 years. For the past past 10 years I have been taking Vasograin tablet. I only take it when I need to go so some function or have to do some heavy work, may be 8-10 tablets each month. I would like to know whether it is safe to use 8-10 Vasograin tablets per month.
Asked On : Tue, 26 Mar 2013
Answers:  2 Views:  12743
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Thanks for writing to us.

VASOGRAIN tablet contains ergotamine tartrate 1 mg, caffeine 100 mg, paracetamol 250 mg, prochlorperazine maleate 2.5 mg.

It is effective in some patients for treatment of acute attack of migraine but has no role in migraine prophylaxis.

Ergotamine has many side effects, and some of them are quite serious such as reduced blood supply to heart (coronary arteries ischaemia) and intestines, pleural fibrosis, tingling and numbness of the extremities, etc. Hence, it should not be used for long term as now safer medicines are available.

The treatment of migraine is as follows:
avoid trigger factors,
rest in a quiet dark place,
initially take a simple analgesic such as aspirin or paracetamol or aceclofenac.
If these measures are not effective, then sumatriptan,naratriptan or rizatriptan can be used for acute attack and the dose can be repeated after two hours, if necessary.
These measures are to be taken to tackle acute attacks.

Patients with recurrent attacks should also take regular, preventive treatments such as amitriptiline or flunarizine or propranolol.

Hope this could help you.

Wish you good health.
Answered: Wed, 27 Mar 2013
I find this answer helpful

 4 users find this helpful

Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, thanks for asking. It is a good question. When a person has migraine episodes more than 3 times a months, it is recommended that he takes a medication which can prevent formation of attacks in a regular shape. There are very good medications with almost no side effects which can be used in the low dose to avoid any migraine. Some of them are from the class of beat blockers and some of them are from the class of new antiepileptics. I wish you a good health.
Answered: Tue, 26 Mar 2013
I find this answer helpful

 2 users find this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor